Facilities and Services:
- EllaJones on I overthink a lot and it's starting to get in the way of my Social Life
Overthinking is mostly result of free time so try to do something productive.
- EllaJones on Dolphy Cause
- EllaJones on The Best Way to Solve Your Personal Problems
Very informative post. The tips you mentioned here are very helpful and by trying these steps we can...
- EllaJones on Sister in Law situation
The best you can do is that find some other place as soon as possible.
- EllaJones on Yoga...
Yoga is a good exercise to regain your energy.
- OneFoot on Helping dad to come out of his depression state
sketchie said Thank you for using this sad story to link to your website. Yeah. What sketchie said.
Share your stories and support others...
Xanax is a medication that is prescribed to treat anxiety and panic disorders. It should be taken only as directed, and by the person it was prescribed for. Taking a higher dose than what was prescribed or using the drug more often than directed by your doctor can lead to an overdose.
Some people crush or chew the medication to get it into their system faster. Doing so means that the medication is released into the body too quickly, which may lead to the symptoms of an overdose.
Symptoms of a Xanax Overdose
Symptoms of a Xanax overdose can include:
- General clumsiness
- Loss of balance
- Breathing difficulties
When Xanax is combined with alcohol or other medications, an overdose can prove fatal to the affected individual. Both of these substances are depressants, and when they are used together their effects are magnified.
A person who uses Xanax and alcohol together runs the risk of respiratory depression, which can lead to coma and even death. When someone who has ingested Xanax is experiencing breathing difficulties, they need to seek medical attention.
Treatment of Xanax Overdose
An overdose of Xanax requires immediate medical attention. If you believe that you or someone you know has taken too much of this drug, call 911 or the local emergency number immediately. If another person has taken the overdose, try to find out how much he or she took and when the pills were ingested. This is important information for the treating physician to know.
The person who has overdosed on Xanax needs to be treated in a hospital. The affected individual’s respiration and heart rate will be monitored closely to ensure that he or she does not go into distress. Hypotension, or low blood pressure, is a concern with Xanax overdose patients.
If the drug was taken fairly recently, the patient may need to have his or her stomach pumped to remove the drug quickly. The doctor may order Flumazenil, which is an antidote for benzodiazepine overdose, to be administered. When this drug is administered, the patient must be monitored carefully for respiratory depression and re-sedation.
A person who has been given Flumazenil is at risk for developing seizures. The level of risk is higher among people who have been using benzodiazepine medications, such as Xanax, over a long time.
Hospital staff will also provide supportive care to treat the symptoms that come with a drug overdose. The doctor may order intravenous fluids or other medications, depending on the particular symptoms that the patient shows. The patient’s progress will be monitored carefully to ensure that he or she is not experiencing any long-term effects from the overdose.
If you ask an expert in the addiction treatment industry, he or she will point out that detox is only the first step in dealing with an addiction. This stage should be followed by going to a Xanax rehab or a center specializing in treating Xanax addiction. This second phase is a vital step in completing the process of moving into recovery.
- EmedTv.com – Xanax Overdose – General information about Xanax overdose
- Drugs.com – Xanax – General information about the drug
- Rxlist.com – Xanax – Treatment for Overdose